Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 116, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 13, 2014, 12:53 PM MDT for Laramie County, Wyoming. It was in force for 67 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2014, 12:53 PM MDT (18:53 UTC)
- Expired
- Jul 13, 2014, 2:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 13 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:15 PM MDT | HAIL 0.25 | 11 Nw Cheyenne, WY | |
| Jul 13, 1:23 PM MDT | TSTM WND GST 50 | 8 N Cheyenne, WY | GUSTS 40-50 MPH |
| Jul 13, 1:30 PM MDT | FUNNEL CLOUD | 1 S Cheyenne, WY | SPOTTER REPORTED FUNNEL CLOUD NEAR OUTBACK STEAKHOUSE. |
| Jul 13, 1:33 PM MDT | TSTM WND GST 58 | Cheyenne, WY | 1.38 INCHES OF RAIN IN LESS THAN 30 MINUTES. |
| Jul 13, 1:33 PM MDT | TSTM WND GST 58 | Cheyenne, WY | |
| Jul 13, 1:33 PM MDT | TSTM WND GST 58 | Cheyenne, WY | 1.38 INCHES OF RAIN IN LESS THAN 30 MINUTES. |
| Jul 13, 1:34 PM MDT | HAIL 0.25 | Cheyenne, WY | |
| Jul 13, 1:35 PM MDT | TSTM WND DMG | Cheyenne, WY | WIDESPREAD TREE DAMAGE REPORTED IN AND AROUND THE CITY OF CHEYENNE. LARGEST TREE DOWN WAS ABOUT ONE FOOT IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793
WUUS55 KCYS 131853
SVRCYS
WYC021-132000-
/O.NEW.KCYS.SV.W.0116.140713T1853Z-140713T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1253 PM MDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 200 PM MDT
* AT 1252 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
WHITAKER...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CHEYENNE AND WARREN AF BASE AROUND 135 PM MDT.
FRONTIER PARK AROUND 140 PM MDT.
CHEYENNE AROUND 145 PM MDT.
ARCHER EXIT AROUND 155 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH GREELEY HIGHWAY.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 356 AND 371.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 4 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4122 10450 4104 10489 4139 10510 4145 10498
TIME...MOT...LOC 1853Z 320DEG 19KT 4137 10499
HAIL...1.00IN
WIND...60MPH
$$
RUBIN3 follow-up statements
630
WWUS55 KCYS 131916
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
116 PM MDT SUN JUL 13 2014
WYC021-132000-
/O.CON.KCYS.SV.W.0116.000000T0000Z-140713T2000Z/
LARAMIE WY-
116 PM MDT SUN JUL 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 200 PM MDT...
AT 114 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF NORTH CHEYENNE...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CHEYENNE AND WARREN AF BASE AROUND 125 PM MDT.
FRONTIER PARK AROUND 130 PM MDT.
CHEYENNE AROUND 135 PM MDT.
ARCHER EXIT AROUND 145 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH GREELEY HIGHWAY.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 356 AND 371.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 3 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4131 10505 4141 10489 4122 10450 4104 10489
TIME...MOT...LOC 1916Z 320DEG 19KT 4128 10489
HAIL...1.00IN
WIND...60MPH
$$
RUBIN093
WWUS55 KCYS 131938
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT SUN JUL 13 2014
WYC021-132000-
/O.CON.KCYS.SV.W.0116.000000T0000Z-140713T2000Z/
LARAMIE WY-
138 PM MDT SUN JUL 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 200 PM MDT...
AT 136 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHEYENNE...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 133 PM MDT...A 58 MPH WIND GUST WAS
REPORTED AT THE CHEYENNE AIRPORT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARCHER EXIT AROUND 150 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH GREELEY HIGHWAY.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 356 AND 371.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 3 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4119 10498 4134 10474 4122 10450 4104 10489
TIME...MOT...LOC 1938Z 320DEG 19KT 4114 10481
HAIL...1.00IN
WIND...60MPH
$$
RUBIN160 WWUS55 KCYS 131958 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 158 PM MDT SUN JUL 13 2014 WYC021-132008- /O.EXP.KCYS.SV.W.0116.000000T0000Z-140713T2000Z/ LARAMIE WY- 158 PM MDT SUN JUL 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY WILL EXPIRE AT 200 PM MDT... A NEW SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING. LAT...LON 4119 10498 4134 10474 4122 10450 4104 10489 TIME...MOT...LOC 1958Z 320DEG 19KT 4106 10472 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:11 PM MDT, 42 minutes earlier.
Area forecast discussion, Jul 13, 12:11 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1211 PM MDT SUN JUL 13 2014 .UPDATE... ISSUED AT 1047 AM MDT SUN JUL 13 2014 MINOR ADJUSTMENTS TO OUR GRIDDED FORECASTS FOR THIS AFTERNOON BASED ON TRENDS AND THE 12Z MODEL GUIDANCE AND ANALYSIS. IN COMPARISON TO 24 HOURS AGO...11 AM TEMPERATURES ARE THE SAME AT RAWLINS...+6 AT DOUGLAS...+11 AT LARAMIE...+8 AT CHEYENNE... +6 AT TORRINGTON...+8 AT CHADRON...+11 AT SCOTTSBLUFF...+9 AT ALLIANCE...+10 AT KIMBALL AND +9 AT SIDNEY...WHILE DEWPOINTS ARE 2 TO 13 DEGREES LOWER AT MOST SITES...EXCEPT 2 TO 5 DEGREES HIGHER AT TORRINGTON...SCOTTSBLUFF AND CHADRON...SO HAVE BUMPED TEMPERATURES UP AT MOST LOCATIONS BASED ON THIS AND VISIBLE SATELLITE IMAGERY. LOOKS LIKE A WEAK SHORTWAVE TROUGH ALOFT IN NORTHWEST FLOW ALOFT WILL AFFECT OUR COUNTIES NEAR PEAK HEATING...WITH A LOW LEVEL CONVERGENCE AXIS SETTING UP FROM LARAMIE TO ALLIANCE. 12Z NAM SHOWING AN 850/700 MB THETA-E RIDGE AXIS SETTING UP THIS AFTERNOON FROM LARAMIE TO SCOTTSBLUFF...AND THIS IS LIKELY WHERE THE GREATEST COVERAGE OF THUNDERSTORMS WILL DEVELOP...SO HAVE BUMPED UP POPS THERE...AND ALSO INCLUDED MENTION OF LOCALLY HEAVY RAIN IN THIS AREA BASED ON WEAK STEERING FLOW OF 5 TO 10 MPH. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 330 AM MDT SUN JUL 13 2014 PREDAWN WATER VAPOR/H5 COMPOSITE ANALYSIS DEPICTED A RATHER PRONOUNCED LARGE SCALE PATTERN WITH A ANOMALOUSLY DEEP POLAR VORTEX NEAR HUDSON BAY CANADA AND ASSOCIATED TROUGH EXTENDING INTO THE UPPER MIDWEST. A SMALLER UPPER LOW WAS LOCATED OFF THE CENTRAL PACIFIC COAST. UPPER LEVEL HIGH PRESSURE ENCOMPASSED THE SOUTHERN AND WESTERN CONUS. SUBTROPICAL MOISTURE WAS CHANNELED UP AND OVER THE RIDGE AXIS OVER THE GREAT BASIN INTO THE CENTRAL ROCKIES AND PLAINS. A BAND OF STRONG CONVECTION ASSOCIATED WITH A SHORTWAVE AND SURFACE BOUNDARY REACHED FROM LOWER MI THROUGH NORTHERN IL...MO AND NORTHWEST KS. A WEAK WAVE PRODUCED MORE ISOLATED CONVECTION ACROSS SOUTHEAST WY SATURDAY EVENING. THIS ACTIVITY HAS SINCE DISSIPATED WITH RESIDUAL MID LEVEL CLOUDS. SURFACE WINDS WERE LIGHT AND VARIABLE WITH TEMPERATURES IN THE 50S TO LOWER 60S. THE 00Z SHORT RANGE MODEL GUIDANCE OFFERS LITTLE CHANGE TO THE LARGE SCALE PATTERN. THE UPPER RIDGE OVER THE INTERMOUNTAIN WEST WILL REMAIN NEARLY STATIONARY AS THE TROUGH DEEPENS OVER THE CENTRAL AND EASTERN CONUS. THIS WILL MAINTAIN A NORTHWESTERLY FLOW ALOFT EARLY THIS WEEK. UNLIKE YESTERDAY WHEN THERE WAS UPPER WAVE SUPPORT AND ABUNDANT MOISTURE AND INSTABILITY FOR MORE WIDESPREAD CONVECTION...TODAY WILL BE NOT AS ACTIVE WITH PRECIPITABLE WATER VALUES ABOUT 0.25-0.50 INCH LOWER AND MUCAPES 500 J/KG LOWER. BEST COVERAGE OF SHOWERS/TSTORMS THIS AFTERNOON AND EVENING WILL BE OVER THE MOUNTAINS AND SOUTHEAST WY PLAINS. WHILE THE THREAT FOR HEAVY RAINFALL HAS DECREASED...THE STRONGER CONVECTION COULD STILL PRODUCE BRIEF MODERATE TO HEAVY RAIN. HIGH TEMPERATURES TODAY WILL BE A FEW DEGREES SHY OF SEASONAL NORMALS. AS THE UPPER TROUGH TO THE EAST AMPLIFIES MONDAY...IT WILL DISLODGE A SURGE OF COOLER CANADIAN AIR SOUTHWARD THROUGH THE GREAT PLAINS. THE LEADING EDGE OF THIS COOLER AIR WILL MOVE SOUTHWEST ACROSS THE PLAINS MONDAY AFTERNOON AND STALL ALONG THE FRONT RANGE MONDAY EVENING. WINDS WILL SHIFT TO THE EAST AND NORTHEAST FOLLOWING THE FRONTAL PASSAGE. THIS WILL ALSO FORCE THE SUBTROPICAL MOISTURE WESTWARD TO THE HIGHER TERRAIN WHERE WIDELY SCATTERED CONVECTION WILL DEVELOP. HIGH TEMPERATURES MONDAY WILL BE 5-10 DEGREES COOLER FOR THE WESTERN NE PANHANDLE. SHOWERS WILL LINGER INTO THE OVERNIGHT MONDAY NIGHT AS THE FIRST OF TWO LOW PRESSURE WAVES DEVELOP ALONG THE STALLED FRONT. TUESDAY LOOKS TO BE A MORE ACTIVE DAY FOR CONVECTION AS A STRONGER SHORTWAVE PROGRESSES SOUTHEAST INTO WY. SUBTROPICAL MOISTURE WILL ONCE AGAIN SURGE NORTHEAST ACROSS THE CWA. STRONGER NORTHWESTERLY WINDS ALOFT AND LOW LEVEL UPSLOPE WILL CREATE FAVORABLE SHEAR PROFILES. MUCAPES PEAK IN THE 1500-2000 J/KG RANGE OVER THE SOUTHERN LARAMIE RANGE AND FOOTHILLS DURING THE EARLY TO MID AFTERNOON. TSTORMS WILL DEVELOP QUICKLY AND MAY PRODUCE AN ISOLATED WIND/HAIL THREAT BEFORE MOVING INTO NORTHERN CO LATE IN THE AFTERNOON. STILL TIME TO MONITOR THIS SITUATION. HIGH TEMPERATURES TUESDAY WILL AVERAGE 5-10 DEGREES BELOW SEASONAL NORMALS. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 345 AM MDT SUN JUL 13 2014 MODELS IN GOOD AGREEMENT THROUGH THIS WEEK...SHOWING A DEEP UPPER LEVEL TROUGH REMAINING OVER THE EASTERN HALF OF THE UNITED STATES AND AN UPPER LEVEL RIDGE RETROGRADING SLIGHTLY WESTWARD OVER THE EASTERN PACIFIC. NORTH TO NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH AT LEAST THURSDAY UNTIL THE WINDS ALOFT BECOME MORE WESTERLY BY LATE THIS WEEK. WITH GOOD UPSLOPE FLOW...JET ENERGY...AND DEEP MOISTURE...EXPECT SHOWERS AND TSTORMS TO BECOME MORE NUMEROUS LATE TUESDAY AND WEDNESDAY. MODELS REMAIN CONSISTENT ON THE POTENT UPPER LEVEL DISTURBANCE AND AN ACTIVE 250MB JET STREAM TUESDAY NIGHT THROUGH WEDNESDAY EVENING PROVIDING THE NORTHERN AND CENTRAL ROCKY MOUNTAINS AND ADJACENT PLAINS WITH FAVORABLE DYNAMICS TO PRODUCE STRONG TSTORMS AND VERY HEAVY RAINFALL AT TIMES. SOME OF THIS CONVECTIVE ACTIVITY WILL LIKELY LINGER WELL INTO TUESDAY NIGHT. MODELS IN BETTER AGREEMENT WITH THE TIMING OF THE DISTURBANCE ITSELF...SHOWING THE FEATURE MOVING ACROSS SOUTHEAST WYOMING WEDNESDAY AFTERNOON. THERE IS SOME CONCERN FOR SEVERE THUNDERSTORMS AND VERY HEAVY RAINFALL. ALTHOUGH IT IS VERY DIFFICULT TO PIN DOWN WHERE THE POTENTIAL FOR FLASH FLOODING WILL BE GREATEST DUE TO SMALL SCALE VARIABILITY...WILL HAVE TO CLOSELY MONITOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. WITH NORTHWEST FLOW ALOFT...TEMPERATURES WILL BE 10 TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF THE YEAR AND GENERALLY IN THE 70S ACROSS THE HIGH VALLEYS AND HIGH PLAINS EAST OF THE LARAMIE RANGE. BY THURSDAY...MODELS DO INDICATE SLIGHTLY DRIER AIR MOVING INTO WYOMING WITH WARMING ALOFT AND SUBSIDENCE. THIS WILL LIKELY SUPPRESS CONVECTION FOR LATE THIS WEEK...AT LEAST TEMPORARILY. HOWEVER...THIS LULL MAY BE SHORT LIVED AS MODELS SHOW ANOTHER COOL FRONT MOVING ACROSS THE AREA WITH A RETURN TO SHOWER AND TSTORM ACTIVITY BY NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1147 AM MDT SUN JUL 13 2014 SCATTERED SHOWERS AND THUNDERSTORMS ARE PROGGED TO DEVELOP ALONG THE LARAMIE RANGE THIS AFTERNOON AND MOVE SOUTHEAST AT 15 TO 20 MPH. A FEW OF THESE STORMS MAY BECOME STRONG OR SEVERE WITH LARGE HAIL BEING THE MAIN THREATS ALONG WITH SOME GUSTY WINDS. THE BULK OF THE ACTIVITY WILL IMPACT THE CYS AND LAR TAF SITES THIS AFTERNOON. OTHERWISE...CLEARING SKIES ARE ANTICIPATED THIS EVENING WITH MAINLY VFR CONDITIONS EXPECTED. && .FIRE WEATHER... ISSUED AT 204 AM MDT SUN JUL 13 2014 NON-CRITICAL FIRE WEATHER CONDITIONS WILL PREVAIL THROUGH THE MIDDLE OF NEXT WEEK AS SUBTROPICAL MOISTURE MOISTURE AND COLD FRONT IMPACT THE DISTRICTS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND DIMINISH BY LATE EVENING. A RATHER STRONG COLD FRONT FOR THIS TIME OF YEAR WILL PASS THROUGH THE REGION MONDAY BRINGING SLIGHTLY DRIER AIR TO THE PLAINS. ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE MOUNTAINS MONDAY. A UPPER LEVEL TROUGH WILL MOVE SOUTHEAST ACROSS EASTERN WYOMING AND WESTERN NEBRASKA TUESDAY NIGHT AND WEDNESDAY WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. SHOWER CHANCES WILL DECREASE LATE IN THE WEEK AS DRIER AIR ALOFT AND WARMER TEMPERATURES RETURN WITH A RIDGE OF HIGH PRESSURE. WINDS WILL BE LIGHT EXCEPT VARIABLE AND GUSTY IN THE VICINITY OF SHOWERS AND THUNDERSTORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RUBIN SHORT TERM...JAMSKI LONG TERM...TJT AVIATION...REC FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jul 13, 9:54 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 954 AM MDT SUN JUL 13 2014 NEZ019>021-054-055-WYZ101-103-105>108-115>119-141045- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 954 AM MDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY THE MIDDLE OF THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME OF THESE THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL AND GUSTY WINDS...WITH THE MOST LIKELY LOCATIONS ALONG INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. STORM MOVEMENT WILL BE ONLY 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR TUESDAY AND WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR SEVERE WITH LARGE HAIL...STRONG WINDS...AND FREQUENT LIGHTNING. IN ADDITION...HEAVY RAINFALL IS POSSIBLE BEFORE SOME DRIER AIR MOVES INTO THE REGION BY LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-109>114-141045- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 954 AM MDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON AND THIS EVENING. GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ON MONDAY WILL INCREASE IN COVERAGE THROUGH THE MIDDLE OF THIS WEEK AS A POTENT UPPER LEVEL DISTURBANCE MOVES ACROSS WYOMING. SOME OF THESE THUNDERSTORMS MAY BECOME STRONG ON TUESDAY...PRODUCING HEAVY RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-WYZ102-141045- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY- 954 AM MDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. BRIEF HEAVY RAINFALL AND GUSTY WINDS MAY ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES OF THUNDERSTORMS ARE EXPECTED TO INCREASE ON TUESDAY AND WEDNESDAY OF THIS WEEK BEFORE SOME DRIER AIR MOVES INTO THE REGION LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Special weather statement, Jul 13, 11:43 AM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1143 AM MDT SUN JUL 13 2014 WYZ106-116-117-131845- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 1143 AM MDT SUN JUL 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN PLATTE... NORTHWESTERN LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 1245 PM MDT... AT 1141 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 27 MILES NORTHEAST OF LARAMIE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IRON MOUNTAIN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4150 10497 4143 10513 4169 10547 4177 10535 TIME...MOT...LOC 1743Z 310DEG 12KT 4160 10523 COX
Special weather statement, Jul 13, 11:45 AM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1145 AM MDT SUN JUL 13 2014 WYZ103-106-131845- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 1145 AM MDT SUN JUL 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 1245 PM MDT... AT 1141 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FRIEND PARK CAMPGROUND... OR 25 MILES WEST OF WHEATLAND...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL NORTHEASTERN ALBANY COUNTY THROUGH 1245 PM MDT RURAL WESTERN PLATTE COUNTY THROUGH 1245 PM MDT RURAL EASTERN ALBANY COUNTY THROUGH 1245 PM MDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4207 10509 4196 10529 4214 10554 4223 10543 TIME...MOT...LOC 1745Z 308DEG 12KT 4214 10541 COX
Special weather statement, Jul 13, 12:39 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1239 PM MDT SUN JUL 13 2014
WYZ116>119-131945-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
1239 PM MDT SUN JUL 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR LARAMIE COUNTY UNTIL 145 PM
MDT...
AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF HORSE CREEK...OR 24 MILES
NORTHWEST OF CHEYENNE...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
WHITAKER AROUND 1250 PM MDT.
NORTH CHEYENNE AROUND 110 PM MDT.
ARCHER EXIT AROUND 125 PM MDT.
HILLSDALE AROUND 135 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 358 AND
386.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 8 AND 9.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4134 10522 4155 10507 4115 10433 4099 10463
4100 10470
TIME...MOT...LOC 1839Z 304DEG 29KT 4142 10503
COXThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:43 AM MDT | Special Weather Statement | CYS | Albany | 62 min |
| Jul 13, 11:45 AM MDT | Special Weather Statement | CYS | Platte | 60 min |
| Jul 13, 11:51 AM MDT | Severe Thunderstorm Warning | CYS | Albany, Platte | 54 min |
| Jul 13, 12:29 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Platte | 46 min |
| Jul 13, 12:39 PM MDT | Special Weather Statement | CYS | Laramie | 66 min |
| Jul 13, 12:56 PM MDT | Special Weather Statement | CYS | Platte | 49 min |
| Jul 13, 12:58 PM MDT | Special Weather Statement | CYS | Goshen | 47 min |
| Jul 13, 1:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 28 min |
| Jul 13, 1:22 PM MDT | Tornado Warning | CYS | Laramie | 38 min |
| Jul 13, 1:42 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jul 13, 1:55 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 27 min |
| Jul 13, 2:00 PM MDT | Special Weather Statement | CYS | Laramie | 60 min |
| Jul 13, 5:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 42 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.